math_groups_discgeom

Optimal bounds for a colorful Tverberg-Vrecica type problem

Pavle Blagojević, Benjamin Matschke, Günter M. Ziegler— 2011

Focus Area 3: Topological connectivity and diameter of Discrete Structures We prove the following optimal colorful Tverberg-Vrecica type transversal theorem: For prime r and for any k+1 colored collections of points C^l of size |C^l|=(r-1)(d-k+1)+1 in R^d, where each C^l is a union of subsets (color classes) C_i^l of size smaller than r, l=0,...,k, there are partition of the collections C^l into colorful sets F_1^l,...,F_r^l such that there is a k-plane that meets all the convex hulls conv(F_j^l), under the assumption that r(d-k) is even or k=0. Along the proof we obtain three results of independent interest: We present two alternative proofs for the special case k=0 (our optimal colored Tverberg theorem (2009)), calculate the cohomological index for joins of chessboard complexes, and establish a new Borsuk-Ulam type theorem for (Z_p)^m-equivariant bundles that generalizes results of Volovikov (1996) and Zivaljevic (1999).

TitleOptimal bounds for a colorful Tverberg-Vrecica type problem
AuthorPavle Blagojević, Benjamin Matschke, Günter M. Ziegler
Date20110401
Source(s)
Appeared InAdvances in Mathematics, Volume 226, Issue 6, 1 April 2011, Pages 5198–5215
TypeText